MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, LOW PROFILE, 14FR, SHORT, POUCH, ST; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 KIT, LOW PROFILE, 14FR, SHORT, POUCH, ST; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 000000000002000684
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4 is unknown.The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Event or Problem Description
An intra aortic balloon pump (iabp) was exchanged for an impella cp10 with the 14fr low profile sheath via the right femoral artery in a 64 year old female patient for protected percutaneous intervention.The patient¿s comorbidities were unknown.The patient¿s clinical state prior to initiation of support was identified as scai shock stage d being supported by an iabp.The patient went to the icu on support with the 14 fr low profile sheath in place as instructed in the ifu.Post procedure it was noted that the impella insertion site was oozing.It is important to appreciate the risk of utilizing the same arteriotomy when exchanging the iabp for the impella.The physician voiced that they felt the initial stick for iabp was high which was contributing to the oozing.Standard troubleshooting and redressing the site resolved the ooze.After approximately 24 hours of support the patient was taken back to the cath lab for removal at which time the access site was flat and dry.Upon removal of the device there were noted concerns of thrombus but no documented thrombus related adverse event to the patient.While on support the device functioned within expected flow range p-6 2.7l/min.Percutaneous coronary intervention.
 
Additional Manufacturer Narrative
Corrected information has been provided in d1, d2, d4 and h11.This supplemental report is being submitted to correct the identification of the suspected device.Upon further review of the reported event, the suspected device has been corrected from the pump to the introducer sheath.The pump is not considered to be the suspected medical device for this event.All continued reporting, evaluation, and follow-up will be performed under manufacturer report number 1220648-2026-06197, which is associated with the introducer sheath.
 
Additional Manufacturer Narrative
B5 updated with additional information receive from the clinical site.
 
Event or Problem Description
During pump removal, sheath sidearm aspirated, got stuck at 2/3cc changed port, pulled 20cc, no clot (but clot caught between sidearm and connector).Removed through sheath.The physician decided not to do planned angio due to thrombus concern.At sheath removal, sheath sidearm aspirated and clot found.Aspirated again, smaller clot found, but third aspiration was clear.
 
Additional Manufacturer Narrative
Additional information was received stating that the patient's dressing was changed in the icu and was dry the following morning.
 
Additional Manufacturer Narrative
Updated information: b3.Event date updated.B5.Clinical narrative updated.D4.Catalog number corrected.H6.Clinical code changed to e2403.H6.Impact code changed to f2601.H6.Med dev prob code changed to a25.
 
Event or Problem Description
Clinical rationale: (updated 2026-3-30).An intra aortic balloon pump (iabp) was exchanged for an impella cp10 with the 14fr low profile sheath via the right femoral artery in a 64 year old female patient for protected percutaneous intervention.The patient¿s comorbidities were unknown.The patient¿s clinical state prior to initiation of support was identified as scai shock stage d being supported by an iabp.The patient went to the icu on support with the 14 fr low profile sheath in place as instructed in the ifu.Post procedure it was noted that the impella insertion site was oozing.It is important to appreciate the risk of utilizing the same arteriotomy when exchanging the iabp for the impella.The physician voiced that they felt the initial stick for iabp was high which was contributing to the oozing.Standard troubleshooting and redressing the site resolved the ooze.After approximately 24 hours of support the patient was taken back to the cath lab for removal at which time the access site was flat and dry.Upon removal of the device there were noted concerns of thrombus but no documented thrombus related adverse event to the patient.In further discussions regarding the thrombosis there was information shared that the thrombus required multiple aspirations to remove the clot burden.By the 3rd aspiration the clot burden was remedied and the aspiration was clear.While on support the device functioned within expected flow range p-6 2.7l/min.Percutaneous coronary intervention.

Brand Name
KIT, LOW PROFILE, 14FR, SHORT, POUCH, ST
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24300305
Report Number1220648-2026-02673
Device Sequence Number15799867
Product Code DYB
UDI-Device Identifier00813502013566
UDI-Public(01)00813502013566(17)271130(10)2026810393
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number000000000002000684
Device Lot Number2026810393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer01/29/2026
03/16/2026
03/27/2026
03/27/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date02/27/2026
03/25/2026
03/30/2026
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite